Case Report

Persistent dizziness and recurrent syncope due to HIV-associated Addison’s disease: Case report from a resource-limited setting

D Kibirige, R Ssekitoleko, E Mutebi
Southern African Journal of HIV Medicine | Vol 13, No 3 | a129 | DOI: https://doi.org/10.4102/sajhivmed.v13i3.129 | © 2012 D Kibirige, R Ssekitoleko, E Mutebi | This work is licensed under CC Attribution 4.0
Submitted: 15 December 2012 | Published: 16 August 2012

About the author(s)

D Kibirige, Department of Medicine, Makerere University College of Health Sciences and Infectious Diseases Unit, Mulago National Referral and Teaching Hospital, Kampala, Uganda
R Ssekitoleko, Department of Medicine, Makerere University College of Health Sciences and Infectious Diseases Unit, Mulago National Referral and Teaching Hospital, Kampala, Uganda
E Mutebi, Department of Medicine, Makerere University College of Health Sciences and Endocrine Unit, Mulago National Referral and Teaching Hospital, Kampala, Uganda


Share this article

Bookmark and Share

Abstract

Addison’s disease or primary adrenal insufficiency is a well-recognised fatal endocrine condition among HIV-infected patients. HIV infection is associated with adrenal gland destruction and profound disruption of the hypothalamic-pituitary adrenal axis. We describe a case of HIV-associated Addison’s disease in a 58-year-old newly diagnosed HIV-seropositive male patient, highlighting its occurrence in this era of HIV/AIDS pandemic.

Keywords

Addison’s disease, primary adrenal insufficiency, HIV, resource limited setting.

Metrics

Total abstract views: 2395
Total article views: 9694

 

Crossref Citations

1. Functional adrenal insufficiency among tuberculosis-human immunodeficiency virus co-infected patients: a cross-sectional study in Uganda
Agnes Bwanika Naggirinya, Andrew Mujugira, David B. Meya, Irene Andia Biraro, Ezekiel Mupere, William Worodria, Yukari C. Manabe
BMC Research Notes  vol: 13  issue: 1  year: 2020  
doi: 10.1186/s13104-020-05064-8